I got over my Depression
and anxiety as a surprise side effect of having to go on Difulcan (a one-week course of 150 mg a day) for a raging skin yeast infection. I got the infection after my dermatologist put me on a round of very strong Antibiotics
for a staff infection. After that, a patch of yeast popped up in my groin area and took off with a vengeance, spreading quickly down my legs. My dermatologist was shocked at how quickly it was spreading and put me on Difulcan.
After the seven day course of Difulcan, my dermatologist patted me on the head and told me everything would be O.K. from there. It was not. Four or five days after going off the Difulcan, the skin yeast infection came back with a vengeance and began spreading very quickly. It just happened that I had an appointment with my regular doctor at the time, and when I told him about my problem, he put me on Nystatin (a 2-week course of 4 500,000 units a day). The Nystatin kept it in check and began to turn it around, so my doctor prescribed another two-week course.
I was taking Nystatin over the holidays when the yeast began to over-run again (I'm sure in part because I slipped on my diet over the holidays and started eating sweets and even drank champagne.) So, I had to go back to the Difulcan to slow the yeast infection down again (this time a 10-day course of 150 mg a day). I am encouraged in that even though the yeast is still a raging maniac, it is much tamer and more under control than it was at first.
To get to your point, though, it was at some point after the first seven-day course of Difulcan that I unconsciously stopped taking my Effexor for Depression
and anxiety. This was totally unexpected and I didn't even notice it at first until I started having to organize my probiotics, enzymees, and liver support supplements that I learned from everyone here to take in a pill container. I began noticing that I had for some reason totally skipped the Effexor every day for a week. Then it kept happening week after week. For some reason, I would be sure to take the antifungals, vitamins, probiotics and enzyme supplements, but there would be my Effexor left each day in the pill well, week after week. Then it occurred to me that I had gone off of the Effexor unconsciously on my own because my body was signalling to me that it didn't need it anymore. And I don't need it. I now find that I have a totally joyous spirit, am laughing a lot more, and am being much more outgoing with others. I am no longeer depressed, anxious or fatigued. I related to your comment about getting the giggles, but for me it's for "havng a good time" reasons. I now find myself laughing and laughing about something with others when before there was always this downcast feeling in my spirit.
I've come to believe strongly that an overgrowth of yeast was causing my Depression
and anxiety all along. I also strongly believe that diet has everything to do with it. I grew up on a typical American diet of lots of sugar, breads, yeast products, and all the things that cause higher glucose in our bodies that encourage yeast growth. I now think Americans are born and set on a path of yeast overgrowth through their lives through diet, Antibiotic
and cortisone use. Some people never realize it because, either through exercise or better living, the yeast never gets to the point that it explodes, although I do think that even for those people it still has a negative impact on their lives.
I'm now concentrating on my diet. I have learned so much and am so appreciative of how much I've learned from everyone here. My newest kick is the alkaline/acid approach to diet that a poster (Steve) recently discussed. As he said, it may only take a few changes like eating more alkaline foods to help. The book he recommended about the PH Miracle is really something to consider. The auhor's approach is not only to increase alkaline foods, but to lower higher glycemic foods, which is tailor made for the candida condition.
I really do believe that you might find it very helpful to ask your doctor if you could go on Difulcan, at least for a week, to see how it affects your depression. But be sure to take a liver support supplement while you are taking it to deal with "die-off" symptoms. When I first took Difulcan I got very nauseated, very congested, and had an occassional spiking fever that were all very uncomfortable. Thanks for the care and stewardship of the posters here, I learned to take a liver support supplement with the Difulcan because getting rid of all of these candida toxins can really stress your liver.
Here is a helpful link that discusses candida and depression and how candida can cause depression:
Best wishes and best of luck!